MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH, 22 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH, 22 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reew2013 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the active safety button did not allow the stylet needle to retract and the nitinol stayed partially coil while inside the patient¿s hand vein.' 'able to safely remove the catheter and wire intact without causing damage to the patient.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the guidewire being caught within the catheter was confirmed.The product returned for evaluation was one 22ga x1.25¿ accucath ace peripheral iv catheter assembly.Usage residues were observed throughout the sample.The safety button was depressed and the needle was fully withdrawn into the housing.The catheter was caught on the guidewire.Both the guidewire and catheter exhibited curved shape memory.Following removal of the catheter, the guidewire was observed to be intact.Microscopic inspection of the guidewire revealed the coils to be misaligned.Microscopic inspection of the catheter tip revealed slight deformation and discoloration.The curved shape memory, coil misalignment and catheter tip deformation were consistent with attempted insertion against resistance, such as into tissue.Such deformation likely resulted in the reported event of difficult safety activation/device placement.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
ACCUCATH, 22 GX1.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11529398
Report Number3006260740-2021-00882
Device Sequence Number3791312
Product Code FOZ
UDI-Device Identifier00801741110924
UDI-Public(01)00801741110924
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0221250
Device Lot NumberREEW2013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/04/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;